MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL LP; HCG, KRD

PENUMBRA, INC. PACKING COIL LP; HCG, KRD
Catalog Number RBYPCLP10
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right renal artery using a packing coil lp and a non-penumbra microcatheter.During the procedure, the physician successfully placed two packing coil lps in the target vessel.It was noted that the catheter was flushed with saline between each coil.While advancing the next packing coil lp, the physician encountered resistance.Subsequently, the coil unintentionally detached within the microcatheter.Therefore, physician removed the microcatheter containing the detached packing coil lp.The coil was flushed out on the back table.The procedure was completed using additional packing coil lps and the same microcatheter.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right renal artery using a packing coil lp and a non-penumbra microcatheter.During the procedure, the physician successfully placed two packing coil lps in the target vessel.It was noted that the catheter was flushed with saline between each coil.While advancing the next packing coil lp, the physician encountered resistance.Subsequently, the coil unintentionally detached within the microcatheter.Therefore, physician removed the microcatheter containing the detached packing coil lp.The procedure was completed using additional packing coil lps and a new microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #1 mfr report.1.Section b.Box 5.Describe event or problem evaluation of the returned packing coil lp confirmed the embolization coil was detached from the pusher assembly.Evaluation revealed that the pusher assembly was fractured, and the distal fractured segment was within the returned non-penumbra microcatheter.If the device is advanced against resistance, damage such as a kink and subsequent fracture may occur.If the pusher assembly is fractured, the pull wire will retract from the distal tip and allow the embolization coil to detach.Further evaluation revealed pusher assembly kinks, and the detached embolization coil was alongside the pusher assembly within the non-penumbra microcatheter.The pusher assembly kinks may be incidental to the complaint and may have occurred during packaging for return to penumbra.The cause of the detached embolization coil being on the side of the pusher assembly could not be determined.A slight ovalization was noticed on the distal shaft of the non-penumbra microcatheter.However, due to the fractured packing coil lp pusher assembly and inability to remove the embolization coil from the non-penumbra catheter, no further testing could be performed.Therefore, it is unable to determine if the damage on the non-penumbra catheter contributed to any resistance during the procedure.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PACKING COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20007848
Report Number3005168196-2024-00285
Device Sequence Number17233959
Product Code HCG
UDI-Device Identifier00815948026162
UDI-Public00815948026162
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K230284
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPCLP10
Device Lot NumberF00009235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by Manufacturer08/23/2024
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date08/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005